Jump to content

Has Lexapro Helped Anyone With The Numbness/tingling You Get From Anxiety?


Recommended Posts

Hi all, I was on here years ago and was taking Lexapro at the time. Now after being off of it a few years, I had to go back on due to some personal issues in my life not being resolved. This time around, I have arm and leg numbness/tingling, which I am hoping is a symptom of my anxiety. I just started Lexapro last week and was wondering if anyone had any help with curing that symptom of anxiety (or if you even have numbness as a symptom of anxiety). Thanks alot. You guys are great. May we all have the peace of God someday. Maria

Link to comment
Share on other sites

Hi all, I was on here years ago and was taking Lexapro at the time. Now after being off of it a few years, I had to go back on due to some personal issues in my life not being resolved. This time around, I have arm and leg numbness/tingling, which I am hoping is a symptom of my anxiety. I just started Lexapro last week and was wondering if anyone had any help with curing that symptom of anxiety (or if you even have numbness as a symptom of anxiety). Thanks alot. You guys are great. May we all have the peace of God someday. Maria

I used to get that in my teenage year during panic attacks. My arms and legs would fall asleep. Not so much anymore. Your tingling might be associated with it. Just to play it safe, tell your doctor about it and rule out any cardiovascular disease etc. As far as medications, your probably going to have to experiment. Paxil, Effexor and Prozac helped me with the panic that caused it, but it still happened to a lesser degree. I doubt any SSRI would directly solve it completely, but who knows.

Link to comment
Share on other sites

HI kkuylen,

I get a kind of squirmy feeling from anxiety but it couldn't be described as a numbness. Like ribosome said, I would check this with your doc just to be on the safe side. Citalopram (which is similar to Lexapro) did get rid of most symptoms associated with my anxiety.

PRT xx

Link to comment
Share on other sites

Hi kkuylen,

Numbness as you describe is not a usual side effect of ADs. It is also not that unusual, but I would get it checked out by the Doc to see if you have trapped or injured a nerve.

Some meds may give you a feeling of numbness, but yours does sound a little difference. It may be caused by anxiety, but do get it checked out by your Doc.

Best Wishes

Jim Bow

Link to comment
Share on other sites

Numbness and tingling is a symptom of anxiety. I know as I had it for over three years and went to see neurologists and my muscle and nerve structure was fine. I have realised how crazy anxiety can make you feel.

I had numbness in my face, tingling, it hurt to type, I couldn't move my legs properly. It was like being paralysed or disabled. Only the right dosage helped me and I had to put a lot of work in to stop it happening at work.

Sometimes it comes back, like today, so no I would definitely say it isn't the Citalopram unless of course it is start-up anxiety which isn't uncommon.

Edited by kirkwuk
Link to comment
Share on other sites

Thank you all for your replies. It does help to see it is a symptom of anxiety, so once I "cure" it, it may go away. I think some of you may have thought I was asking if Lexapro was causing the numbness/tingling. Its actually the other way around- I probably wasnt too clear. I had the tingling before I started the Lex and the numbness when laying down caused my anxiety to get even worse, thus prompting me to go on Lex.

Well, hope youre all feeling well today. I had a helluva night last night with like a 6 hour panic attack being awoken from my sleep. Not even Xanax helped. But I am only on 5 mg lex so far and am weaning up, so Im probably gonna have more nights like that. My dr. told me I can take two (.25) xanax at night now instead of one. We'll see if that helps. Take care, Maria

Link to comment
Share on other sites

When you get physical symptoms, numbness/tingling do they ever feel so bad that when you squeeze the flesh below your elbow just before your wrist, it feels like something is crunching inside? Like you've got a bean bag in your hands or something? I seem to get that a lot. Just shows what the mind can do to your body in anxiety.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...